Emotional support is recommended. Counseling may be needed in some cases.
If a medicine is causing increased appetite and weight gain, your health care provider may decrease your dose or have you try another drug. Do not stop taking your medicine without talking to your provider.
When to Contact a Medical Professional
Contact your health care provider if:
You have an unexplained, persistent increase in appetite
You have other unexplained symptoms
What to Expect at Your Office Visit
Your health care provider will do a physical exam and ask questions about your medical history. You also may have a psychological evaluation.
Questions may include:
What are your typical eating habits?
Have you begun dieting or do you have concerns about your weight?
What medicines are you taking and have you recently changed the dose or started new ones? Do you use any illicit drugs?
Do you get hungry during sleep? Is your hunger related to your menstrual cycle?
Linda J. Vorvick, MD, Medical Director and Director of Didactic Curriculum, MEDEX Northwest Division of Physician Assistant Studies, Department of Family Medicine, UW Medicine, School of Medicine, University of Washington, Seattle, WA. Also reviewed by David Zieve, MD, MHA, Isla Ogilvie, PhD, and the A.D.A.M. Editorial team.